MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number 0034735671
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported during a pulmonary vein isolation ablation procedure, a versacross access solution kit was selected for use.The versacross sheath was taken out of package sterile and flushed.It was then advanced inside the patient (right atrium) and crossed into left atrium where it was noted to have a "clot" like image on the intracardiac echocardiography (ice) catheter.The activated clotting time (act) at this time was greater than 410 seconds.The physician went into emergency planning to remove the "clot" and safely removed the sheath.Once the sheath was outside of the patient, it was flushed with saline to find no clots present.However, there was a long string of "plastic substance" that had come from the sheath.The physician feels that the "clot like substance" on the ice catheter was the "plastic string-like" particle.Hence, the device was replaced with versacross connect kit and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Due to additional information received, the field b5 (describe event or problem) was updated.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported during a pulmonary vein isolation ablation procedure, a versacross access solution kit was selected for use.The versacross sheath was taken out of package sterile and flushed.It was then advanced inside the patient (right atrium) and crossed into left atrium where it was noted to have a "clot" like image on the intracardiac echocardiography (ice) catheter.The activated clotting time (act) at this time was greater than 410 seconds.The physician went into emergency planning to remove the "clot" and safely removed the sheath.Once the sheath was outside of the patient, it was flushed with saline to find no clots present.However, there was a long string of "plastic substance" that had come from the sheath.The physician feels that the "clot like substance" on the ice catheter was the "plastic string-like" particle.Hence, the device was replaced with versacross connect kit and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.Uf/importer report # (b)(4).It was further confirmed there was no damage to the sheath or packaging.The issue was identified after transseptal access had been obtained and in the left atrium.The non-boston scientific pentaray mapping catheter (bsw) had been inserted and was the only device that was inserted into the versacross sheath which could have potentially caused skiving or the string could have come from the pentaray.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the versacross sheath was visually inspected, and a sheath liner torn was noted, extending to distal tip.Also, a minor bunch was noted at sheath tip.The fiber had one edge bunched and one edge that appeared cut and a slight bunching on outside of sheath tip was also noted.During testing, cutting open sheath tip revealed that tear extended all the way to its distal tip.The reported allegation was confirmed.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20560117
Report Number2124215-2024-67804
Device Sequence Number11541840
Product Code DYB
UDI-Device Identifier00685447011736
UDI-Public00685447011736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0034735671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/07/2024
01/11/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/19/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight70 KG
Patient RaceBlack Or African American